Alert archive / Montana / Red Flag Warnings in 2023
Red Flag Warning 4, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 15, 2023, 12:26 PM MDT for 4 counties in Montana. It took effect at Aug 16, 2023, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2023, 12:26 PM MDT (18:26 UTC)
- In effect from
- Aug 16, 2023, 12:00 PM MDT
- Expired
- Aug 16, 2023, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 73 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3020 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893 WWUS85 KMSO 151826 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 1226 PM MDT Tue Aug 15 2023 MTZ108-161830- /O.CAN.KMSO.FW.A.0002.230816T1800Z-230817T0400Z/ /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ East Lolo- 1226 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 108 (East Lolo). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Wednesday and Thursday afternoons and evenings. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 7 to 15 percent. && $$ MTZ107-161830- /O.UPG.KMSO.FW.A.0002.230816T1800Z-230817T0400Z/ /O.NEW.KMSO.FW.W.0004.230816T1800Z-230817T0400Z/ /O.UPG.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ /O.NEW.KMSO.FW.W.0005.230817T1800Z-230818T0400Z/ Flathead Reservation- 1226 PM MDT Tue Aug 15 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY... * Affected area: Fire Zone 107 (Flathead Reservation). * Impacts: The combination of gusty winds and low humidity will result in critical fire weather conditions Wednesday and Thursday afternoons and evenings. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 7 to 15 percent. && $$ MTZ104-161830- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ Kootenai- 1226 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 104 (Kootenai). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ105-161830- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ Flathead/Glacier Park- 1226 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 105 (Flathead/Glacier Park). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ106-161830- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ West Lolo- 1226 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 106 (West Lolo). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 10 to 15 percent. && $$
4 follow-up statements
913 WWUS85 KMSO 152022 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 222 PM MDT Tue Aug 15 2023 MTZ107-162030- /O.CON.KMSO.FW.W.0004.230816T1800Z-230817T0400Z/ /O.CON.KMSO.FW.W.0005.230817T1800Z-230818T0400Z/ Flathead Reservation- 222 PM MDT Tue Aug 15 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY... * Affected area: Fire Zone 107 (Flathead Reservation). * Impacts: The combination of gusty winds and low humidity will result in critical fire weather conditions Wednesday and Thursday afternoons and evenings. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 7 to 15 percent. && $$ IDZ102-162030- /O.EXB.KMSO.FW.A.0003.230817T2000Z-230819T0300Z/ Palouse/Hells Canyon- 122 PM PDT Tue Aug 15 2023 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * Affected area: Fire Zone 102 (Palouse/Hells Canyon). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ108-162030- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ East Lolo- 222 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 108 (East Lolo). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Wednesday and Thursday afternoons and evenings. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 7 to 15 percent. && $$ MTZ104-162030- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ Kootenai- 222 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 104 (Kootenai). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ105-162030- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ Flathead/Glacier Park- 222 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 105 (Flathead/Glacier Park). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ106-162030- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ West Lolo- 222 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 106 (West Lolo). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 10 to 15 percent. && $$
923 WWUS85 KMSO 152027 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 227 PM MDT Tue Aug 15 2023 MTZ107-162030- /O.CON.KMSO.FW.W.0004.230816T1800Z-230817T0400Z/ /O.CON.KMSO.FW.W.0005.230817T1800Z-230818T0400Z/ Flathead Reservation- 227 PM MDT Tue Aug 15 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY... * Affected area: Fire Zone 107 (Flathead Reservation). * Impacts: The combination of gusty winds and low humidity will result in critical fire weather conditions Wednesday and Thursday afternoons and evenings. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 7 to 15 percent. && $$ IDZ102-162030- /O.EXB.KMSO.FW.A.0003.230817T2000Z-230819T0300Z/ Palouse/Hells Canyon- 127 PM PDT Tue Aug 15 2023 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * Affected area: Fire Zone 102 (Palouse/Hells Canyon). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday and Friday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ108-162030- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ East Lolo- 227 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 108 (East Lolo). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Wednesday and Thursday afternoons and evenings. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 7 to 15 percent. && $$ MTZ104-162030- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ Kootenai- 227 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 104 (Kootenai). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ105-162030- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ Flathead/Glacier Park- 227 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 105 (Flathead/Glacier Park). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ106-162030- /O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ West Lolo- 227 PM MDT Tue Aug 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * Affected area: Fire Zone 106 (West Lolo). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 10 to 15 percent. && $$
090 WWUS85 KMSO 161925 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 125 PM MDT Wed Aug 16 2023 MTZ104-171930- /O.CAN.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ /O.NEW.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/ Kootenai- 125 PM MDT Wed Aug 16 2023 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED... The National Weather Service in Missoula has cancelled the Fire Weather Watch. * Affected area: Fire Zone 104 (Kootenai). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 7 to 15 percent. && $$ MTZ106-171930- /O.CAN.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ /O.NEW.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/ West Lolo- 125 PM MDT Wed Aug 16 2023 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED... The National Weather Service in Missoula has cancelled the Fire Weather Watch. * Affected area: Fire Zone 106 (West Lolo). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ105-171930- /O.CAN.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ /O.NEW.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/ Flathead/Glacier Park- 125 PM MDT Wed Aug 16 2023 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED... The National Weather Service in Missoula has cancelled the Fire Weather Watch. * Affected area: Fire Zone 105 (Flathead/Glacier Park). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ108-171930- /O.CAN.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/ /O.NEW.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/ East Lolo- 125 PM MDT Wed Aug 16 2023 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED... The National Weather Service in Missoula has cancelled the Fire Weather Watch. * Affected area: Fire Zone 108 (East Lolo). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Wednesday and Thursday afternoons and evenings. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 7 to 15 percent. && $$ MTZ107-171930- /O.EXB.KMSO.FW.A.0003.230818T1800Z-230819T0300Z/ /O.CON.KMSO.FW.W.0004.000000T0000Z-230817T0400Z/ /O.CON.KMSO.FW.W.0005.230817T1800Z-230818T0400Z/ Flathead Reservation- 125 PM MDT Wed Aug 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * Affected area: Fire Zone 107 (Flathead Reservation). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday and Friday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ IDZ102-171930- /O.EXT.KMSO.FW.A.0003.230818T1700Z-230819T0500Z/ Palouse/Hells Canyon- 1225 PM PDT Wed Aug 16 2023 ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * Affected area: Fire Zone 102 (Palouse/Hells Canyon). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday and Friday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$
336 WWUS85 KMSO 170335 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 935 PM MDT Wed Aug 16 2023 MTZ107-180345- /O.EXP.KMSO.FW.W.0004.000000T0000Z-230817T0400Z/ /O.CON.KMSO.FW.W.0005.230817T1800Z-230818T0400Z/ /O.CON.KMSO.FW.A.0003.230818T1800Z-230819T0300Z/ Flathead Reservation- 935 PM MDT Wed Aug 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... * Affected area: Fire Zone 107 (Flathead Reservation). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday and Friday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ IDZ102-180345- /O.CON.KMSO.FW.A.0003.230818T1700Z-230819T0500Z/ Palouse/Hells Canyon- 835 PM PDT Wed Aug 16 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * Affected area: Fire Zone 102 (Palouse/Hells Canyon). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday and Friday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ104-180345- /O.CON.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/ Kootenai- 935 PM MDT Wed Aug 16 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * Affected area: Fire Zone 104 (Kootenai). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 7 to 15 percent. && $$ MTZ106-180345- /O.CON.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/ West Lolo- 935 PM MDT Wed Aug 16 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * Affected area: Fire Zone 106 (West Lolo). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ105-180345- /O.CON.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/ Flathead/Glacier Park- 935 PM MDT Wed Aug 16 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * Affected area: Fire Zone 105 (Flathead/Glacier Park). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Thursday afternoon and evening. * Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. && $$ MTZ108-180345- /O.CON.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/ East Lolo- 935 PM MDT Wed Aug 16 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * Affected area: Fire Zone 108 (East Lolo). * Impacts: The combination of gusty winds and low humidity could result in critical fire weather conditions Wednesday and Thursday afternoons and evenings. * Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 7 to 15 percent. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 15, 2:46 AM MDT, 9 hours 40 minutes earlier.
Area forecast discussion, Aug 15, 2:46 AM MDT, 9 hours 40 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
246 AM MDT Tue Aug 15 2023
.DISCUSSION...Today begins a 3 or 4 day stretch of potentially
dangerously hot conditions for the Lower Hells Canyon and Salmon
River Region of Idaho, where Excessive Heat Warnings will be in
effect through Thursday. For western Montana and other locations
in north-central Idaho, record breaking high temperatures are
expected. While not as hot as the aforementioned areas,
temperatures will be running 15 to 20 degrees above normal. The
valleys of western Montana and locations east of Highway 95 in
north-central Idaho will be under a Heat Advisory starting this
afternoon, and continuing into Thursday. Further details on your
particular locations can be found at www.weather.gov/missoula.
Given dangerously hot temperatures, it is important to protect
yourselves and others during the heatwave. Remember to stay
hydrated, drinking plenty of water and electrolytes. Try and
limit outdoor activities to the morning or late evening hours.
While outside, wear lightweight, loose fitting clothing and take
frequent breaks from the sun. It is very important to remember to
never leave people or pets unattended in vehicles, and check on
those most vulnerable to the heat in your community.
As the ridge begins to flatten and the pressure gradient tightens,
westerly winds are expected to increase Wednesday and Thursday.
In western Montana, there remains a 60-70% chance for 25 mph gusts
or greater Wednesday. Those chances increase to 80-90% during the
afternoon on Thursday. Both days will have around a 30% chance of
seeing sporadic gusts up to 40 mph. The chances for wind gusts
reaching 25 mph in north-central Idaho are much lower, at around
30-40%. The windy conditions coupled with the continued hot and
dry conditions, raises the concern for critical fire weather
conditions to exist. Ongoing fires may spread quickly and be
difficult to contain, and new fires can start easily.
Friday the ridge starts to break down, and moisture begins to be
drawn up from the southwest. This will bring temperatures back
down to seasonal normals, and increase the chances for
precipitation throughout the weekend. Around 50% of the ensemble
members have wetting rains returning to the Northern Rockies by
the end of the weekend or early next week.
&&
.AVIATION...High pressure building into the Northern Rockies is
expected to cause hot temperatures through Thursday. Excessive
heat warnings and heat advisories are currently in effect from
Tuesday through Thursday across a significant portion of the
region. The primary concerns during the period will be heat and
high density altitudes. Isolated visibility reductions will be
possible, especially across northwestern Montana this afternoon
and evening due to regional wildfires.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Heat Advisory from noon today to midnight MDT Thursday night for
Kootenai/Cabinet Region.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Flathead Reservation.
Fire Weather Watch from Thursday afternoon through Thursday
evening for West Lolo.
Fire Weather Watch from Thursday afternoon through Thursday
evening for Flathead/Glacier Park.
Heat Advisory from noon today to midnight MDT Thursday night for
Flathead/Mission Valleys.
Heat Advisory from noon today to midnight MDT Thursday night for
Lower Clark Fork Region.
Heat Advisory from noon today to midnight MDT Thursday night for
Missoula/Bitterroot Valleys.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for East Lolo.
Fire Weather Watch from Thursday afternoon through Thursday
evening for East Lolo.
Fire Weather Watch from Thursday afternoon through Thursday
evening for Kootenai.
Fire Weather Watch from Thursday afternoon through Thursday
evening for Flathead Reservation.
ID...Heat Advisory from 11 AM this morning to 11 PM PDT Thursday for
Northern Clearwater Mountains.
Heat Advisory from 11 AM this morning to 11 PM PDT Thursday for
Southern Clearwater Mountains.
Excessive Heat Warning from 11 AM this morning to 11 PM PDT
Thursday for Lower Hells Canyon/Salmon River Region...
Orofino/Grangeville Region.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:26 PM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Flathead, Glacier, Granite, Jefferson and 9 more | 3 days |
Nearby
Red Flag Warnings in Montana, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.